Alert archive / Mississippi / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 22, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 19, 1996, 2:36 PM CST for Wayne County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 1996, 2:36 PM CST (20:36 UTC)
- Expired
- Feb 19, 1996, 3:30 PM CST
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wayne County, MS
The radar
The Mobile radar (KMOB), 115 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KMOB 192035 RRA SVRMOB MSC153-192130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 236 PM CST MON FEB 19 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSISSIPPI ...WAYNE COUNTY AT 233 PM...NWS DOPPLER WEATHER RADAR IN MOBILE INDICATED A SEVERE THUNDERSTORM MOVING ACROSS SOUTHERN WAYNE COUNTY IN THE DESOTO NATIONAL FOREST. THE STORM WAS MOVING NORTHEAST AND WILL MOVE TOWARDS BUCKATUNNA AND DENHAM THROUGH 315 PM. THE STORM WAS MOVING NORTHEAST AT 45 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 9:22 AM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Feb 19, 9:22 AM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 922 AM CST MON FEB 19 1996 FCST LOOKS GOOD...WHICH IS BAD...AFTER LOOKING AT SPC DISCUSSION MIGHT WANT TO TAKE OUT COULD BE SVR TO WILL BE SVR. LOOKS TO BE AN ACTIVE DAY WITH SVRL SVR PARAMETERS COMING TOGETHER THIS AFTERNOON OVR FA. BIG CAP TO BRK ALONG COAST BUT SHUD MAKE IT BY AFTERNOON AS A FEW RW ALREADY ALONG COAST.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 2:15 PM CST | Severe Thunderstorm Warning | MOB | George, Greene | 45 min |
| Feb 19, 2:26 PM CST | Tornado Warning | MOB | Perry | 49 min |
| Feb 19, 2:56 PM CST | Severe Thunderstorm Warning | MOB | Stone | 49 min |
| Feb 19, 3:14 PM CST | Severe Thunderstorm Warning | MOB | George, Greene | 61 min |
| Feb 19, 5:48 PM CST | Flash Flood Warning | MOB | George | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.